Louisiana, 2007Lightning Strike in Louisiana, July 1, 2007
July 1, 2007 · NWS LIX · 1 event in 1 county or zone
Isolated thunderstorms developed in an unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed in an unstable atmosphere.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 1, 1:29 AM CST, 10 hours 31 minutes earlier.
Area forecast discussion, Jul 1, 1:29 AM CST, 10 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
229 AM CDT SUN JUL 1 2007
.DISCUSSION...
THE MAIN CONCERN WILL BE THE AMOUNT OF CONVECTION EXPECTED OVER
THE FIRST HALF OF THE WEEK. A SURFACE BOUNDARY WILL SINK A LITTLE
FARTHER INTO THE LOWER MISSISSIPPI VALLEY TODAY. THIS...COUPLED
WITH PRECIP WATER VALUES INCREASING TO NEAR 2 INCHES...WILL BRING
SCATTERED THUNDERSTORMS TO THE PCWA TODAY. MONDAY AND TUESDAY WILL
ALSO SEE A THE UPPER TROUGH/LOW OVER THE SOUTHERN PLAINS SHIFT A
LITTLE CLOSER TO OUR AREA WITH PRECIP WATER VALUES OVER 2 INCHES.
FOR NOW WE HAVE KEPT IT MOSTLY SCATTERED CONVECTION...WITH
NUMEROUS TOWARD SOUTHWESTERN MISSISSIPPI. HOWEVER THE FORECASTED
COVERAGE MAY BE INCREASED LATER TODAY.
PRECIP CHANCES WILL DIMINISH SOMEWHAT WEDNESDAY AND THURSDAY
BEFORE INCREASING AGAIN AS ANOTHER SURFACE BOUNDARY DIPS INTO THE
LOWER MISSISSIPPI VALLEY ACCOMPANIED BY AN UPPER-LEVEL TROUGH.
.AVIATION...
LIGHT FOG WILL AFFECT MCB EARLY THIS MORNING. THE PROB30 OF
THUNDERSTORMS AT THE TERMINALS MAY BE SWITCHED TO TEMPO AT THE
12Z ISSUANCE. GUSTY WINDS WILL STILL BE A CONCERN WITH THE
THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 90 69 90 70 / 50 30 60 40
BTR 91 71 91 72 / 40 30 50 40
MSY 90 75 91 75 / 40 30 50 40
GPT 91 73 91 74 / 40 30 50 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
25
Hazardous weather outlook, Jul 1, 9:30 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1030 AM CDT SUN JUL 1 2007
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1030 AM CDT SUN JUL 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE AFTERNOON AND
EVENING HOURS. ALTHOUGH NO ORGANIZED SEVERE THUNDERSTORMS ARE
EXPECTED...FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE WITH THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH SATURDAY...MAINLY DURING
THE AFTERNOON AND EARLY EVENING HOURS. ALTHOUGH NO ORGANIZED SEVERE
THUNDERSTORMS ARE EXPECTED DURING THE OUTLOOK PERIOD...FREQUENT
LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH SOME OF THE STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 1, 11:24 AM CST, 36 minutes before
LAZ059-060-065-011815-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1224 PM CDT SUN JUL 1 2007
...STRONG THUNDERSTORM MOVING EAST OF THIBODAUX...
AT 1221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF THIBODAUX...MOVING EAST AT 10
MPH.
THE THUNDERSTORM WILL BE NEAR...
RACELAND AND MATHEWS AT 100 PM.
DES ALLEMANDS AT 115 PM.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Lightning, Terrebonne
- When
- July 1, 12:00 PM CST
- Where
- Terrebonne County, 8 mi SW of Dulac
- Injuries
- 2 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 29.298, -90.814
Lightning struck two men fishing in a boat on Bayou du Large causing minor to moderate injuries.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Utah, July 1 to 12, 20073 deaths · $200,000 · 1 event
- Flash Flooding and Flooding in Kansas, July 1 to 4, 20071 death · $149 million · 21 events
- Flooding in Kansas, July 1 to 3, 20071 death · $1.1 million · 5 events
- Flooding in Missouri, July 1 to 7, 2007$500 million · 5 events
- Hail and Damaging Winds in Florida, July 1, 20071 death · 1 injured · $15,000 · 1 in hail · 8 events
- Flooding in Kansas, July 1 to 8, 2007$26 million · 3 events
- Rip Current in North Carolina, July 1, 20071 death · 1 event
- Flood in Oklahoma, July 1 to 9, 2007$20 million · 1 event
- Drought in Mississippi, July 1 to 4, 2007$2.6 million · 42 events
- Flash Flooding and Flooding in Texas, July 1 to 3, 20073 injured · $930,000 · 21 events
- Hail and Damaging Winds in Georgia, July 1, 2007$995,000 · 1.75 in hail · 27 events
- Drought in California, July 1 to 31, 2007$2.0 million · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52276.